Quantcast

Spironolactone (Aldactone) for CHF?

Help Support ValveReplacement.org:

Homeskillet

Well-known member
Joined
Mar 30, 2017
Messages
164
Location
OR
As previously mentioned, my Ejection Fraction (EF) has now dropped to 35%—and I can DEFINITELY feel it in my shortness of breath & see it on my face. My eyes look sunken in from not enough blood flow, hence not enough Oxygen.

Met with cardiologist Thursday & she put me on Spironolactone to hopefully help with fluid retention. She also upped my carvedilol & lisinopril in hopes of strengthening my heart and improving EF.

Just wondering if anyone has any experience with Spironolactone—and (1) did it help your symptoms, and (2) what side effects did you experience?

Cardiologist said she thinks the meds will help improve my EF inasmuch as I was on a very low (entry level) dosage of Carvedilol & Lisinopril.

I sure hope so—I STAY wiped out (fatigued) these days. Feel like I can never get enough rest.

If the meds don’t work—she said the next step would be to look into a heart transplant 😳. We are extremely weary of dealing with these heart issues. Pardon my being so personal, but it has taken its toll on us.

Would appreciate any input. Thank you in advance.
 

Warrick

Well-known member
Joined
Dec 27, 2015
Messages
595
Location
New Zealand
Geez sorry to read your predicament, not much to add to ease your despair unfortunately.

I have a friend who use to be my boss, he had a heart transplant 18 months ago after his valve replacement was severly botched, it would be 12 months since I last spoke with him so I’ll ring him tommorow and catch up.
However I have heard hes doing fine so there is life on the other side of a transplant.
Best wishes
 

gerrychuck

Well-known member
Joined
Nov 17, 2012
Messages
214
Location
Moose Jaw, SK, Canada
I've been on spironolactone for about 2 months now, along with increased dosage if ramipril (Altace) and an incrementally increased dose of metoprolol. My ef was around 40. I'm only minimally symptomatic, fortunately. My ef dropped from around 50 to this level in the 2 years since I got my pacemaker, and the two things are quite likely related, so I may be considered for biventricular pacing if the ef doesn't respond to the medication change (next echo in early May). Since increasing ramipril and starting spironolactone I have, if any change, maybe felt a bit more draggy and a bit more prone to shortness of breath with exertion. Not really sure. BP has definitely been lower (100/70 in am) which is probably a factor. Because my ramipril was increased significantly at the same time I started the spironolactone, it's hard to know what effects are due specifically to the spironolactone. I do know that one of the side effects can be ED, which is also caused by metoprolol, and that issue certainly hasn't been any better since adding the new drug. The research tells us that having a heart failure patient on spironolactone, an ACE inhibitor and a beta blocker is the ideal cocktail for best outcomes, so they seen pretty eager to get you on all three even when, in my case, there is no sign of fluid retention. Don't know what else to tell you, except wish you the best.
 

Homeskillet

Well-known member
Joined
Mar 30, 2017
Messages
164
Location
OR
Thank you men. Appreciate all that y’all have ever done to assist in your excellent input.
 
Top